MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 5.5X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 5.5X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245515W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 0.014¿ 5.5mm x 15mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used; however, balloon leakage occurred at 6 atmospheric pressure (atm).Therefore, it was replaced with a new balloon catheter (unknown) and the procedure was completed.There was no reported patient injury.This was a renal artery stenosis (ras) case.The lesion had little calcification, no tortuosity, and 90% stenosis.The device used not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).Iomeron contrast media was used.The contrast to saline ratio was 2:1.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The patient was in in good physical condition.The device will not be returned for analysis as it was discarded due to infectious disease.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 0.014¿ 5.5mm x 15mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used; however, balloon leakage occurred at six atmospheric pressure (atm).Therefore, it was replaced with a new balloon catheter (unknown) and the procedure was completed.There was no reported patient injury.This was a renal artery stenosis (ras) case.The lesion had little calcification, no tortuosity, and 90% stenosis.The device used not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).Non-cordis contrast media was used.The contrast to saline ratio was 2:1.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The patient was in in good physical condition.The device was not returned for evaluation as the device was discarded due to infectious disease.A product history record (phr) review of lot: 82175573 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as calcification and stenosis may have contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.5X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11279717
Report Number9616099-2021-04236
Device Sequence Number4108061
Product Code LIT
UDI-Device Identifier20705032005859
UDI-Public20705032005859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number4245515W
Device Catalogue Number4245515W
Device Lot Number82175573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.